Jump to content
CrazyBoards.org

Recommended Posts

I was on 500mg/day for 1.5 years but got off of it for GI issues that were actually caused by lithium. Now I am titrating back up. I took my first 12.5mg dose last night. I felt kind of sedated but it could have just been a coincidence. At what dose did you start feeling sedated?

Also, I used to have serious drooling on clozapine, but can't remember what dose I was on when that started. What dose did you start to notice drooling if you did?

 

Thanks in advance.

Link to comment
Share on other sites

Let’s see. I think I started getting really sedated at 100 mg or so. Like that’s when it really hit me. But I got used to it. Just like I’m on 400 mg now and I’m getting used to it. So there is hope!

And the major drooling started about that same time too (when I hit 100 mg, but maybe a tad earlier). But I remember needing that anti drooling med around that time. I take 3 mg of the Glycopyrrolate now and it seems to be helping! So that’s an option to ask your dr about if things get bad with the drooling again for you.

Thinking of you. ❤️ 

7 minutes ago, Butterflykisses said:

I was on 500mg/day for 1.5 years but got off of it for GI issues that were actually caused by lithium. Now I am titrating back up. I took my first 12.5mg dose last night. I felt kind of sedated but it could have just been a coincidence. At what dose did you start feeling sedated?

Also, I used to have serious drooling on clozapine, but can't remember what dose I was on when that started. What dose did you start to notice drooling if you did?

 

Thanks in advance.

 

Link to comment
Share on other sites

Just now, Wonderful.Cheese said:

Let’s see. I think I started getting really sedated at 100 mg or so. Like that’s when it really hit me. But I got used to it. Just like I’m on 400 mg now and I’m getting used to it. So there is hope!

And the major drooling started about that same time too (when I hit 100 mg, but maybe a tad earlier). But I remember needing that anti drooling med around that time. I take 3 mg of the Glycopyrrolate now and it seems to be helping! So that’s an option to ask your dr about if things get bad with the drooling again for you.

Thinking of you. ❤️ 

 

Thanks, Cheese.

My communication has been fine today. I am hoping that going slowly will help with side-effects like when I first went on it. I am looking forward to being on 3 meds. (Clozapine, Paxil, and nightmare medicine prazosin)

  • Like 1
Link to comment
Share on other sites

18 minutes ago, Butterflykisses said:

Thanks, Cheese.

My communication has been fine today. I am hoping that going slowly will help with side-effects like when I first went on it. I am looking forward to being on 3 meds. (Clozapine, Paxil, and nightmare medicine prazosin)

I don’t blame you! I’m looking forward to being on less meds too! 

Crossing my fingers and toes that it goes well for you since you are starting slowly like you did before! 

Link to comment
Share on other sites

11 minutes ago, Iceberg said:

anything over 150 sedated me quite a bit...went up to 350-400 and was a zombie so went back to 150/200 and I'm not sedated as much now 

Interesting. When I got up to 500mg I took 200 in the morning and 300 at night and was never sedated...perhaps its because I went up slow?

Link to comment
Share on other sites

Sorry...that was unclear. I meant I'm taking 150 to 200 per day. We bump it to 200 (or rarely 250) when manic symptoms show and then drop it a bit for maintaince 

I am apparently a slow metabolizer-

above 250 puts my blood level up near level that is too high 

Link to comment
Share on other sites

13 minutes ago, Iceberg said:

Sorry...that was unclear. I meant I'm taking 150 to 200 per day. We bump it to 200 (or rarely 250) when manic symptoms show and then drop it a bit for maintaince 

I am apparently a slow metabolizer-

above 250 puts my blood level up near level that is too high 

I am curious as to what my blood level was at 500mg. I was still able to function, but I want a good level. I think this time I will have that checked.

Link to comment
Share on other sites

Clozapine is the "dirty drug" of the antipsychotic family and it HEAVILY sedative - it can also become toxic at moderate levels. I was on 550mg and discovered I was suffering from arrhythmia thanks to Clozapine toxicity. Had to reduce my intake whilst compensating with Trifluoperazine. Backup tactic is instigating a small dose of Aripiprazole in place of the higher levels of Clozapine, but at this stage we don't want to muddy the water by adding a third antipsychotic.

Link to comment
Share on other sites

14 hours ago, cakepop said:

What happened to Invega? I thought that was working?

 

It was working until I had a psychotic break, so severe I almost got kicked out of my house. When I was on Invega I was in a high level of care. Now I am not so I am more prone to stress and psychosis. I need a medication thats going to work when I am not in a high level of care. I was stable on Clozapine for 1.5 years. Nothing else works long term.

The fact that I am still psychotic on a lot of meds is also worrisome for my pdoc. She wants me on minimal amount of medications. The goal is Paxil and Clozapine

Edited by Butterflykisses
  • Like 1
Link to comment
Share on other sites

1 hour ago, Butterflykisses said:

It was working until I had a psychotic break, so severe I almost got kicked out of my house. When I was on Invega I was in a high level of care. Now I am not so I am more prone to stress and psychosis. I need a medication thats going to work when I am not in a high level of care. I was stable on Clozapine for 1.5 years. Nothing else works long term.

The fact that I am still psychotic on a lot of meds is also worrisome for my pdoc. She wants me on minimal amount of medications. The goal is Paxil and Clozapine

I mean...minimal meds is nice but don't you have to prioritize symptom control at some point? 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...